Open Access
Spring 1999 On the embedding of a commutative ring in a local ring
Robert Gilmer, William Heinzer
Author Affiliations +
Illinois J. Math. 43(1): 192-210 (Spring 1999). DOI: 10.1215/ijm/1255985344


Let $R$ be a commutative ring with identity. We consider conditions in order that there exists an embedding of $R$ in a local ring. This leads naturally to an examination of conditions in order that a quasilocal ring $(R,\mathbf{m})$ be dominated by a local ring. This, in turn, leads to a study of extensions of the residue field of a quasilocal ring.


Download Citation

Robert Gilmer. William Heinzer. "On the embedding of a commutative ring in a local ring." Illinois J. Math. 43 (1) 192 - 210, Spring 1999.


Published: Spring 1999
First available in Project Euclid: 19 October 2009

zbMATH: 0915.13006
MathSciNet: MR1665669
Digital Object Identifier: 10.1215/ijm/1255985344

Primary: 13B02
Secondary: 13F30

Rights: Copyright © 1999 University of Illinois at Urbana-Champaign

Vol.43 • No. 1 • Spring 1999
Back to Top